Alert archive / Vermont / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 113, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 29, 2008, 3:24 PM EDT for Windham County, Vermont. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2008, 3:24 PM EDT (19:24 UTC)
- Expired
- Jun 29, 2008, 4:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Windham County, VT
The radar
The Albany radar (KENX), 142 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 3:30 PM EDT | HAIL 0.75 | 3 S Bellows Falls, VT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 291924
SVRALY
VTC025-292000-
/O.NEW.KALY.SV.W.0113.080629T1924Z-080629T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
324 PM EDT SUN JUN 29 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL WINDHAM COUNTY IN SOUTHERN VERMONT...
* UNTIL 400 PM EDT
* AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WESTMINSTER...OR 6 MILES SOUTH OF BELLOWS FALLS...AND MOVING
NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BELLOWS FALLS BY 330 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4307 7244 4306 7245 4300 7245 4298 7246
4297 7249 4306 7256 4321 7245 4320 7244
4316 7245 4311 7243
TIME...MOT...LOC 1924Z 226DEG 22KT 4306 7244
$$
BGM2 follow-up statements
000
WWUS51 KALY 291938
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
338 PM EDT SUN JUN 29 2008
VTC025-292000-
/O.CON.KALY.SV.W.0113.000000T0000Z-080629T2000Z/
WINDHAM VT-
338 PM EDT SUN JUN 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN WINDHAM COUNTY...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WESTMINSTER...OR NEAR BELLOWS FALLS...MOVING NORTHEAST
AT 20 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4307 7244 4306 7245 4300 7245 4298 7246
4297 7249 4306 7256 4321 7245 4320 7244
4316 7245 4311 7243
TIME...MOT...LOC 1938Z 226DEG 13KT 4309 7242
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
BGM000
WWUS51 KALY 291958
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
358 PM EDT SUN JUN 29 2008
VTC025-292007-
/O.EXP.KALY.SV.W.0113.000000T0000Z-080629T2000Z/
WINDHAM VT-
358 PM EDT SUN JUN 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WINDHAM COUNTY
WILL EXPIRE AT 400 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4307 7244 4306 7245 4300 7245 4298 7246
4297 7249 4306 7256 4321 7245 4320 7244
4316 7245 4311 7243
TIME...MOT...LOC 1957Z 226DEG 13KT 4314 7235
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
BGMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:43 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 29, 1:43 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 143 PM EDT SUN JUN 29 2008 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE WEST AND MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT CUTTING THROUGH THE WARM AND VERY HUMID AIRMASS IN PLACE. SHOWERS AND THUNDERSTORMS WILL OCCUR WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS. EVEN WITH THE PASSAGE OF THIS COLD FRONT...THE DAILY THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY AND TUESDAY...HOWEVER IT WILL BE LESS HUMID. && .NEAR TERM /THROUGH TONIGHT/... NOT THE MOST CLEAR CUT FORECAST AS WE CONTINUE TO BE AFFECTED BY EXTENSIVE CLOUD COVER ACROSS MOST OF THE CWA. THIS HAS LIMITED THE INSOLATION AND EXPECTED INSTABILITY. FURTHERMORE...DEWPOINTS UPSTREAM HAVE DROPPED BACK INTO THE LOWER 60S...AND IT SEEMS MOST OF THE VALLEY LOCATIONS ARE BEGINNING TO MIX OUT AND DROP ACCORDINGLY. LATEST HOURLY SPC MESOSCALE ANALYSIS AND RUC13 FORECAST CONTINUES TO SHOW WEAK LAPSE RATES FROM 850-500MB AND THE PRE-FRONTAL TROUGH WAS ALONG THE HUDSON VALLEY. MLCAPES ARE RATHER LOW AND NEW 12Z NCEP NUMERICAL SUITE ALSO HAS SBCAPES MUCH LOWER THAN PREVIOUS FORECAST...LIKELY DUE TO THE AFOREMENTIONED CLOUDS AND LOWER DEWPOINTS UPSTREAM. NOW THE SHEAR PROFILES ARE RATHER IMPRESSIVE WITH RRQ OF 100+ UPPER JET AND MID LEVEL 50+KT JET HEADING INTO WESTERN/CENTRAL NY. DYNAMICS ALONE COULD BE ENOUGH AND WOULD EXPECT PRECIP TO DEVELOP QUICKLY FROM SOUTH TO NORTH THROUGH THE AFTERNOON. SEVERE POTENTIAL COULD BE IN QUESTION BUT WILL CONTINUE ALONG THE SAME LINES OF CURRENT FORECAST AND COLLABORATION WITH SPC. WE WILL DO AN 18Z SOUNDING AND SEE WHAT THAT REVEALS THIS AFTERNOON. && .SHORT TERM /MONDAY THROUGH TUESDAY/... WITH PASSAGE OF THE COLD FRONT DEW POINTS WILL DROP A COUPLE/FEW DEGREES. THE UPPER LEVEL TROUGH AXIS WILL REMAIN TO OUR WEST MONDAY AND TUESDAY. MORE IMPULSES/BOUNDARIES WILL MOVE ACROSS REGION TRIGGERING CONVECTION. THE CONVECTIVE ACTIVITY WITH BE MORE SCATTERED IN NATURE WITH CHANCE POPS IN WEATHER GRIDS. TEMPERATURES WILL BE SEASONABLE. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... THE EXTENDED FORECAST OPENS WITH A MUCH DESERVED BRIEF DRY SPELL...AS THE UPPER LEVEL TROUGH AXIS FINALLY MOVES DOWNSTREAM OF NY TUESDAY EVENING...WITH SFC HIGH PRESSURE RIDGING IN FROM THE TN VALLEY AND THE MID ATLANTIC REGION. MEANWHILE ANOTHER UPPER LEVEL TROUGH WILL AMPLIFY AND DIG EQUATORWARD FROM S-CNTRL CANADA MID WEEK. THIS TROUGH WILL ALLOW A FAIRLY STRONG COLD FRONT TO MOVE ACROSS THE FCST AREA THU. THE MEDIUM RANGE GUIDANCE IS HAVING TROUBLE TIMING WHEN THE ACTUAL FRONT WILL SWING THROUGH...BUT FOR NOW...WE WILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS ON THU. THE 4TH OF JULY SHOULD BE PRETTY NICE WITH NORTHWESTERLY FLOW ALOFT...AND HIGH PRESSURE BUILDING IN FROM THE LOWER GREAT LAKES REGION. 850 HPA TEMPS MAY FALL TO +6-+8C IN THE WAKE OF THE FRONTAL PASSAGE BY FRIDAY PM. MAX TEMPS WILL BE A BIT COOLER THAN NORMAL WITH THE CANADIAN AIR MASS DOMINATING. THERE IS QUITE A BIT OF SPREAD BETWEEN THE DETERMINISTIC LONG RANGE MODELS AND THE ENSEMBLES FOR THE WEEKEND...IN TERMS OF HOW LONG THE SFC HIGH REMAINS OVER THE NORTHEAST WITH POTENTIAL DRY WEATHER...AND MOISTURE FROM THE GULF AND MID ATLANTIC REGION STARTING TO TREK N/NE BACK INTO THE REGION. THE GFS WOULD KEEP THE REGION DRY...BUT THE ECMWF...CAN GGEM...AND GEFS WOULD HAVE A BOUNDARY LIFTING NORTH...AS A WARM FRONT WITH WAVES OF LOW PRESSURE MOVING ALONG IT FOR THE HOLIDAY WEEKEND. FOR NOW...WE KEPT A SLIGHT CHANCE/CHANCE OF SHOWERS IN FOR SAT. OVERALL...TEMPS LOOK COOLER THAN NORMAL IN THE EXTENDED WITH PCPN NEAR NORMAL DEPENDING ON THU COLD FRONT...AND WHAT ENSUES ON THE WEEKEND. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... EXPECT BRUNT OF TODAYS WEATHER TO COME ALONG AND AHEAD OF COLD FRONT...BUT ISOLATED SHRA WELL OUT IN ADVANCE IS POSSIBLE. HAVE INCLUDED VCTS FIRST FEW HOURS AT KGFL AND KALB...BUT PREVAILING AT KPOU...WITH TEMPO FOR TS AS ACTIVITY IS ALREADY GETTING IN DOWN THERE. COLD FRONT COMES THROUGH OVERNIGHT. EXPECTING MAIN ACTIVITY WILL BEGIN AFTER 01Z IN THE FORM OF TSRA IN ORGANIZED FRONTAL LINE WHICH WILL PROBABLY WIDEN IN AREA AS IT NOCTURNALLY WEAKENS. SO...SEVERAL HOURS OF SCT SHRA WONT BE A BIG SURPRISE...ALTHOUGH GFS SUGGESTS LIMITED MOISTURE SUPPLY. MVFR IS PROBABLY WORST CASE SCENARIO THROUGH TONIGHT AS REFLECTED IN TAFS...ALTHOUGH ONE CANT RULE OUT POSS OF BRIEF PERIODS IFR. SCT SHRA WILL PROBABLY LINGER BEHIND COLD FRONT ON MON AS THIS WEAKENS AND A SECONDARY FRONT BECOMES FOCUS FOR FURTHER INSTABILITY...THOUGH WEAKER THAN FOR TODAY. SECONDARY FRONT...OR SURFACE TROF...MELDS INTO INITIAL FRONT ON MON...AND A GRADUALLY DRYING AND STABILIZING TREND ENSUES. HIGH PRESSURE CONTROLS TUE AND WED...THEN A COLD FRONT RACES THROUGH... FOLLOWED BY MORE HIGH PRESSURE TO ROUND OUT THE WORK WEEK. OUTLOOK... LATE MON...VFR...WIDELY SCT SHRA...POSS MVFR IN ISOLD -TSRA. MON NGT-WED NGT...VFR...NO SIG WX...POSS NIGHTTIME MVFR FOG. THU-THU NGT...MAINLY VFR...CHC MVFR SHRA/TSRA. FRI...VFR...NO WX. && .FIRE WEATHER... MORE SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT AS A COLD FRONT APPROACHES AND MOVE ACROSS THE REGION. RAINFALL AMOUNTS WILL BE VARIABLE WITH VERY HEAVY RAINS EXPECTED WITH SOME OF THE STORMS. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN TODAY AND TONIGHT. PRECIPITABLE WATER VALUES OF 1 1/2 TO 2 INCHES ARE EXPECTED SO TORRENTIAL DOWNPOURS WILL OCCUR WITH SOME THUNDERSTORMS WHICH WILL CAUSE LOCALIZED FLOODING OF POOR DRAINAGE AREAS AND SMALL CREEKS OR STREAMS. ZONE HOURLY FFG VALUES RANGE FROM 1 1/2 TO CLOSE TO 3 INCHES. FLOODING PROBLEMS COULD ARISE IF TRAINING OCCURS. LARGER MAIN STEM RIVERS SHOULD ONLY SHOW SLIGHT INCREASES IN FLOW. EVEN THOUGH SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AND TUESDAY...THEY WILL BE MORE SCATTERED IN NATURE. PLUS PRECIPITABLE WATER VALUES WILL BE LOWER...AROUND AN INCH...ESPECIALLY ON TUESDAY. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && NEAR TERM...BGM AVIATION...ELH FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jun 29, 4:30 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 430 AM EDT SUN JUN 29 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-301100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 430 AM EDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT... THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE FOR DAMAGING WINDS OF 60 MPH OR GREATER. THE STORMS WILL MOVE FROM SOUTHWEST TO NORTHEAST AT 30 TO 35 MPH. IN ADDITION...SOME OF THE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS LEADING TO URBAN AND SMALL STREAMS FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS MONDAY...TUESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.
In the hours before
Special weather statement, Jun 29, 2:44 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 244 PM EDT SUN JUN 29 2008 CTZ001-013-291930- NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT- 244 PM EDT SUN JUN 29 2008 ...A STRONG THUNDERSTORM IN SOUTHERN LITCHFIELD COUNTY... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR THOMASTON...OR ABOUT 8 MILES WEST OF BRISTOL...AND MOVING NORTHEAST AT 37 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF NEW HARTFORD BY 305 PM EDT IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BGM WWW.WEATHER.GOV/ALBANY
Nearby
Severe Thunderstorm Warnings in Vermont, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.